DEFRA CEFAS LABORATORY, LOWESTOFT, SUFFOLK, ENGLAND, UK.

2011 RESEARCH VESSEL PROGRAMME RV *CEFAS ENDEAVOUR* : **CRUISE 03/11**

STAFF:

Name	Role	Cabin	Shift
Dave Sivyer	SIC	SIC	Not specified
Naomi Greenwood	Watch leader	B1	08:00 to12:00 and 20:00 to 24:00
Neil Needham		C5	08:00 to12:00 and 20:00 to 24:00
Briony Silburn		C1	08:00 to12:00 and 20:00 to 24:00
Tom Hull	Watch leader	C3	00:00 to 04:00 and 12:00 to 16:00
Thomas Maes		C4	First 2/3 days. 00:00 to 04:00 and
			12:00 to 16:00
Manuel Nicolaus		C4	00:00 to 04:00 and 12:00 to 16:00
Martin Johnson		B2	00:00 to 04:00 and 12:00 to 16:00
(UEA)			
Dave Pearce		C2	04:00 to 08:00 and 16:00 to 20:00
			(after mooring operations cease)
Jennie Keable	Watch leader	C6	04:00 to 08:00 and 16:00 to 20:00
Chris Read		C7	04:00 to 08:00 and 16:00 to 20:00
Reg Eayrs		D6	First x days - 04:00 to 08:00 and
			16:00 to 20:00
Tobias (4h-Jena)	FerryBox	D2	First 5/6 days
Hans (4h-Jena)	FerryBox	D3	First 5/6 days
Fay Couchiero		D5	Not specified
(Portsmouth)			_
Charlie Thomson		D4	Not specified
(NOCS)			
Douglas Hamilton		D1	00:00 to 04:00 and 12:00 to 16:00
(UEA)			
		C8	

DURATION: 05 February to 16 February 2011 **MOBILISE:** Lowestoft (3rd and 4th February)

DEMOBILISE: Swansea (16th February)

OPERATION AREAS: North Sea, English Channel, Western

Approaches, Celtic Sea.

FOREIGN WATERS: None

SEA FISHERIES AREAS: None

MILITARY AREAS: None

PORTCALLS: None

SMALL BOAT

TRANSFERS: Hartlepool after 2/3 days. Return 4h-Jena

engineers to shore 5/6 days after sailing (port TBC). Reg Eayrs after ? days.

SHIFTS: 12-4, 4-8, 8-12

AIMS:

- 1. Deploy and recover a SmartBuoy at Warp, West Gabbard and Dowsing (SLA25G/E5304A).
- 2. Deploy and recover a Waverider at West Gabbard, Tyne/Tees, Hastings and Poole (C3212B).
- **3.** Recover a guard buoy on the Dogger Bank (69100).
- **4.** Collect surface and bottom "nutrient" samples and profiles at CSEMP locations including "shelf edge". (SLA25L/E5304A/B).
- 5. Collect surface "nutrient samples every two hours (SLA25L/DP240A).
- **6.** Collect DON and trace gas samples (UEA)
- 7. Collect OA samples (C3667A/DP240B)
- 8. Collect c10 sediment samples at convenient locations (Portsmouth Uni and NOCS)
- 9. Collect c40 "Manta trawls" for sea surface litter distribution (C5112A)
- 10. Deploy SmartBuoy at Celtic Deep (E5304B)

CRUISE PLAN



Figure 1. Proposed sites for CEND 03/11

Daily routine

Most scientific staff will operate a three-shift system, fours hours on and eight hours off. They will deal will routine CTD deployments, filtering, coring, Manta (surface litter) trawl processing and SmartBuoy/waverider work where appropriate. The SIC will be about between 07:00 and midnight and Dave Pearce will make himself generally useful with moorings and coring. An extra deck crew member has been requested to allow 24hr working of the ship. Where

possible mooring and coring work is expected to take place during the day (roughly 07:00 to 20:00).

Two hourly nutrient samples unless otherwise specified (steam through). Main sites CTD/ESM2 Profiler (on hydro wire)/Manta trawl.

Narrative

After departing Lowestoft 11:00 *CEFAS Endeavour* will commence hourly sampling for nutrients and salinity and will then tour the North Sea for 4/5 days weather dependant. There will be a staff exchange after 2/3 days probably at Hartlepool. Resume sampling with the following sites interspersed West Gabbard SmartBuoy and waverider.

Warp SmartBuoy

Hastings waverider

Poole waverider

Celtic Deep SmartBuoy (deploy only)

There will hopefully be a water sampling transect off the shelf edge and back into the Celtic Seas.

The vessel will dock at Swansea Wednesday 16th February at approximately midday.

Dave Sivyer 08/11/10